How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask 911Doctor Your Own Question
911Doctor
911Doctor, Doctor
Category: Health
Satisfied Customers: 5094
Experience:  Board Certified Emergency Physician
19155615
Type Your Health Question Here...
911Doctor is online now
A new question is answered every 9 seconds

I have a friend who tried to overdose of advil pm she failed

This answer was rated:

I have a friend who tried to overdose of advil pm she failed she took 14 maximum strength what are lasting effects and is it possible to die from an overdose of advil pm

911Doctor :

Welcome, My answers are for educational purposes only. Remember please, that we do not get paid if you do not click 'accept' / give positive ratings!

911Doctor :

from the advil part there will be no lasting effects....

911Doctor :

from the other part of the medicine, 'diphenhydramine', also there will be no lasting effe ts

911Doctor :

effects

Customer:

can this kill you

911Doctor :

it IS possible to die from an overdose of advil pm, as it is possible to die from an overdose of many medicines, but this drug is very safe in overdose.

911Doctor :

yes

911Doctor :

in high overdose

Customer:

she took 14 pills and now she is having chest pains hours after she took the pills

911Doctor :

has she gone to the ER?

Customer:

no she does have anxiety issues

911Doctor :

how long ago did she take the overdose?

Customer:

about 11am I just found out an hour ago

911Doctor :

you need to get her to the ER, she is still in danger, both from the overdose, and from the mental state which she is in...

911Doctor :

the benadryl portion of the advil pm

911Doctor :

can cause cardiac problems

911Doctor :

so she needs to go now

Customer:

I will talk to her thank you if she refuses to go which she will how long is she unstable from this overdose

911Doctor :

there is absolutely no way to know without labs and an EKG and an exam and interview. the problem here is partly the overdose, and partly the fact that many people who overdose take many different pills, and many do not admit this. if, for instance, she took a handful of Tylenol, she could die in two to three days, so guessing about this at home, and hoping for the best is NOT the way to go.

911Doctor :

are you there?

911Doctor and 4 other Health Specialists are ready to help you